Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 123, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2018, 6:09 PM CDT for Callaway County, Cole County, Osage County, Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 14, 2018, 6:29 PM CDT
- In force
- 20 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456
WUUS53 KLSX 142309
SVRLSX
MOC027-051-151-150000-
/O.NEW.KLSX.SV.W.0123.180614T2309Z-180615T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
609 PM CDT THU JUN 14 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Eastern Cole County in central Missouri...
Southwestern Callaway County in central Missouri...
Southwestern Osage County in central Missouri...
* Until 700 PM CDT.
* At 609 PM CDT, a severe thunderstorm was located just north of
Jefferson City, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jefferson City, Holts Summit, Wardsville, Taos, Westphalia, Lake
Mykee Town, Lake Mykee, Wainwright, Schubert, Osage City, Osage
Bend, Frankenstein, Loose Creek and Bonnots Mill.
This also includes Clarks Hill/Norton Historic Site and Jefferson
Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3865 9224 3865 9222 3867 9222 3872 9218
3854 9181 3831 9213 3860 9228
TIME...MOT...LOC 2309Z 308DEG 7KT 3859 9215
HAIL...1.00IN
WIND...60MPH
$$
Byrd1 follow-up statement
246
WWUS53 KLSX 142329
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
629 PM CDT THU JUN 14 2018
MOC027-051-151-142339-
/O.CAN.KLSX.SV.W.0123.000000T0000Z-180615T0000Z/
Cole MO-Callaway MO-Osage MO-
629 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLE...SOUTHWESTERN
CALLAWAY AND SOUTHWESTERN OSAGE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3865 9224 3865 9222 3867 9222 3872 9218
3854 9181 3831 9213 3860 9228
TIME...MOT...LOC 2327Z 308DEG 7KT 3857 9211
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:20 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 14, 4:20 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
420 PM CDT Thu Jun 14 2018
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 259 PM CDT Thu Jun 14 2018
...A Few Strong Storms This Afternoon/Evening...
The synoptic pattern early this afternoon features an upper-level
ridge extending from the southern Plains into the Midwest region.
This regime will change little through the period, leaving eastern
MO/IL on the periphery of the ridge and keeping parts of the area
susceptible to convection.
We continue to monitor a complex of thunderstorms dropping south
from northeast MO and west-central IL into portions of east-
central MO and western IL. This area of thunderstorms has showed a
weakening trend over the past half hour, as the trend has been for
the thunderstorms to become more outflow dominated. However, the
airmass along/south of the I-70 corridor remains strongly unstable
with MLCAPEs of 2500-3000 J/kg. Bulk shear values are very weak,
generally less than 20 knots, thus do not expect significant
organization to the storms. That being said, the strongly
unstable airmass will likely be enough to continue to foster
strong to locally severe thunderstorms capable of locally damaging
winds to 60 mph and hail to the size of quarters, especially on a
line from Montgomery County, MO southward to Reynolds County, MO
where it appears outflow from the convection up north is
intersecting the synoptic warm front, giving storms more of a
forced vertical ascent.
Otherwise, storms should diminish this evening as the boundary
layer cools and nocturnal stabilization takes place. It appears
however that renewed convection will develop as a low-level jet
yet again develops across portions of eastern IA and northern IL.
This convection may impact portions of Illinios or even far
eastern MO Friday morning depending on how far east the synoptic
warm front is able to push. For now, do not have high confidence
in how this potential covective cluster will play out, thus will
continue with fairly low pops Friday. Temperatures will be warm,
with heat index values ranging from 100 to 105 degrees, with the
highest values in the St. Louis metro. Going Heat Advisory looks
good.
Deitsch
.LONG TERM... (Friday Night through Next Thursday)
Issued at 259 PM CDT Thu Jun 14 2018
The synoptic pattern will feature strong ridging aloft this
weekend, briging hot and mainyl dry conditions. The ridge will
break down by the beginning of next week which will allow for more
unsettled weather to return.
Main brunt of the heat will be felt Saturday into Sunday and
perhaps into Monday as the upper-level ridge builds and southerly
surface flow commences. Heat index values will push to around
100-107 those days, with the highest values in the St. Louis
metro. Therefore, going Heat Advisory still looks good. Chances
for showers and thunderstorms will return early next week as a
cold front sags into the region. Due to the thunderstorms
expected, temperatures will be slightly cooler.
Deitsch
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1239 PM CDT Thu Jun 14 2018
Main TAF concern will be a convective complex moving into UIN and
additional thunderstorm development possible elsewhere this
afternoon. Complex should move into UIN just after 19Z, with the
outflow winds just ahead of the storms possibly exceeding 30
knots. Elsewhere, additional thunderstorm development is possible
near COU, but scattered coverage precludes anything more than VCTS
for now. Uncertainty is higher in the St. Louis metro sites. It
is possible the outflow of the storms near UIN may develop
additional storms this afternoon near the St. Louis sites, but
confidence in this occurring is not high enough to include a
mention at this time. Outside of thunderstorms, expect increasing
diurnal cumulus and high cloudiness.
SPECIFICS FOR KSTL:
Keeping an eye on the convective complex near UIN. The outflow
from these thunderstorms could potentially develop additional
thunderstorms near STL later this afternoon. However, confidence
in this scenario is still fairly low, so will continue with a dry
TAF for now. Otherwise, expect VFR conditions with diurnal cu this
afternoon and some passing high clouds this afternoon through
tonight. Winds through the period will be out of SSE around 5-10
knots.
Deitsch
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon Friday to 8 PM CDT Sunday for Saint
Charles MO-Saint Louis City MO-Saint Louis MO.
IL...Heat Advisory from noon Friday to 8 PM CDT Sunday for Madison IL-
Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 14, 4:23 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 423 PM CDT Thu Jun 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 423 PM CDT Thu Jun 14 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Strong to locally severe thunderstorms remain possible through early this evening. Main threats will be locally damaging winds to 60 mph and large hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A dangerous combination of heat and humidity is expected to begin Friday afternoon for portions of the area and continue through at least Sunday, and possibly into Monday. Peak heat index values will range from 100 to 106 each afternoon and early evening. The highest values will occur in the Saint Louis metro area, where a Heat Advisory has been issued from Friday afternoon through early Sunday evening. See the Heat Advisory product for additional details. The chance for non-severe thunderstorms will continue over parts of the area on Friday, then resume again for Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through early this evening. Deitsch
In the hours before
Local storm report, Jun 14, 3:38 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL LADDONIA 39.25N 91.64W
06/14/2018 E1.00 INCH AUDRAIN MO LAW ENFORCEMENT
VIA NWS CHAT.
&&
CMKLocal storm report, Jun 14, 4:18 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 2 NNE HULL 39.74N 91.19W
06/14/2018 PIKE IL LAW ENFORCEMENT
LARGE TREE DOWN ACROSS STATE HIGHWAY 92.
&&
CARNEYLocal storm report, Jun 14, 4:26 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
426 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 W TROY 38.98N 90.99W
06/14/2018 LINCOLN MO TRAINED SPOTTER
4-6 INCH TREE LIMBS DOWN.
0422 PM HAIL 1 W TROY 38.98N 90.99W
06/14/2018 M1.00 INCH LINCOLN MO TRAINED SPOTTER
&&Local storm report, Jun 14, 4:38 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 S TROY 38.97N 90.98W
06/14/2018 M1.25 INCH LINCOLN MO TRAINED SPOTTER
HALF DOLLAR SIZED HAIL ON THE SOUTH SIDE OF
TROY.
&&
CARNEYLocal storm report, Jun 14, 4:52 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL WRIGHT CITY 38.83N 91.02W
06/14/2018 M1.00 INCH WARREN MO TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL IN WRIGHT CITY.
0400 PM TSTM WND DMG DANVILLE 38.91N 91.53W
06/14/2018 MONTGOMERY MO LAW ENFORCEMENT
SEMI TRUCK BLOWN OVER ON I-70 NEAR DANVILLE.
TIME IS APPROXIMATE.
&&Local storm report, Jun 14, 6:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 ENE SAINT CHARLES 38.80N 90.49W
06/14/2018 ST. CHARLES MO NWS EMPLOYEE
TREES DOWN DAMAGING A FENCE.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:50 AM CDT | Heat Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 24 hr |
| Jun 14, 1:03 PM CDT | Special Weather Statement | LSX | Knox, Lewis, Shelby | 42 min |
| Jun 14, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 49 min |
| Jun 14, 2:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 25 min |
| Jun 14, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 39 min |
| Jun 14, 2:40 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 50 min |
| Jun 14, 3:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Montgomery, Pike, Ralls | 48 min |
| Jun 14, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 46 min |
| Jun 14, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Jun 14, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 43 min |
| Jun 14, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 45 min |
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 40 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Saint Charles, Warren | 61 min |
| Jun 14, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 29 min |
| Jun 14, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 38 min |
| Jun 14, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 52 min |
| Jun 14, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.